MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941838300
Medical Device Problem Codes Inflation Problem (1310); Use of Device Problem (1670)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Thrombosis/Thrombus (4440)
Date of Event 01/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the balloon would not inflate, and the sleeve of the device was inadvertently left in the patient and had to be surgically removed.The patient was referred for a vascular procedure post mitral valve area (mva) for vascular arterial thrombus.A flap dissection was found in the tibioperoneal (tp) trunk.During the initial procedure on (b)(6) 2024, a 3.00 x 38mm synergy xd drug-eluting stent was advanced for treatment, however the balloon would not inflate.The device was removed, and a different stent was deployed without issue.However, the patient was brought back to the operating room (or) for thrombus formation and exploratory surgery.A.Surgery revealed a foreign body of a piece of plastic cover present on all coronary stents and balloons along with the a stylet, found in the popliteal artery.It is believed that the plastic cover/sleeve was left in the body during withdrawal of the stent delivery system.No fragments were left inside the patient after the surgery, and the patient was expected to fully recover.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21401020
Report Number2124215-2025-07152
Device Sequence Number13155764
Product Code NIQ
UDI-Device Identifier08714729981015
UDI-Public08714729981015
Combination Product (Y/N)Y
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493941838300
Device Catalogue NumberH7493941838300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Initial Report FDA Received Date02/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown